MAUDE Adverse Event Report: EDWARDS LIFESCIENCES VAMP UNKNOWN; TRANSDUCER, PRESSURE, CATHETER TIP

EDWARDS LIFESCIENCES VAMP UNKNOWN; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number VAMPUNKNOWN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 03/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned but the product evaluation has not been completed yet.A supplemental will be sent with the evaluation results, as well as the device history record review results when completed.Medwatch (b)(4) was received for this issue.
 
Event or Problem Description
It was reported that during use of this vesicle associated membrane protein (vamp) system (model pxvpl2284, lot 64598033), after drawing an arterial blood gas (abg) and flushing the device to clear the volume, the 31 year old male patient had a change in mental status.The patient became unresponsive, not responding to verbal or noxious stimuli, and not moving extremities.The acute stroke team was called and brain imaging was notable for pneumocephalus in right parieto-occipital region.The troubleshooting is unknown.The caregiver did not see any air bubbles in the line but it was reported that the patient suffered an air embolism and was unresponsive with right side deficit.
 
Additional Manufacturer Narrative
An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.A product risk assessment (pra) and a corrective and preventive action (capa) was opened to address the issues related to air bubbles causing air embolism in the patients seen at cleveland clinic.The root cause was determined to be use-error.The ifu instructions were evaluated and determined to be adequate for the safe and correct use of the product.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
The model number previously reported, pxvpl2284 was changed to vampunknown as the returned device did not match the drawings for the devices sold to cleveland clinic.The following additional information for the patient was received from cleveland clinic: patient status - the ct of head was notable for punctate focus of pneumocephalus in the right parieto-occipital region.Bilateral cortical/subcortical diffusion restriction, possibly representing an acute to subacute process along the pres spectrum.He was treated for seizures, decreasing in frequency.Following up as an outpatient for seizures.Treatment administered - the patient was treated for seizures related to the air embolus with keppra.Procedure done in the or - patient had cabgx3 (lima-lad, rima-om1, svg-d1).Comorbidities - dm, hyperlipidemia, cad, iwmi s/p pci with stent to rca.Access site of the arterial line was the left brachial.
 
Additional Manufacturer Narrative
The product was returned for evaluation.The reported issue with the pressure monitoring kit was not able to be confirmed.As received, the pressure tubing of vamp plus system had been completely cut three inches distal from the proximal sample site.Blood was visible inside the sample sites, the pressure tubing, and the distal tubing connector.Both luer activated sample sites appeared intact.A leak test was not able to be performed on the vamp system due to the cut off tubing.There was no leakage detected from the iv set and attached dpt unit.The dpt sensor zeroed and sensed pressure accurately on hemosphere monitor.A device history record review was completed and documented that the device met all specifications upon distribution.An engineering evaluation has been initiated to assess for any manufacturing-related processes which could be correlated to the complaint.An investigation into the model number is ongoing as the returned device does not match the drawings for the (b)(6).A supplemental will be sent with the results.Complaint histories for all reported events are reviewed against trending control limits, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
VAMP UNKNOWN
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES DR
parque industrial de itabo
carr. sanchez km 18.5
haina, san cristobal
Manufacturer Contact
jon diaz
one edwards way
irvine, CA 92614
9492503939
MDR Report Key16637597
Report Number2015691-2023-11944
Device Sequence Number20178032
Product Code DXO
UDI-Device Identifier00690103200348
UDI-Public(01)00690103200348(17)240906(11)220907(10)64598033
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K222216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2024
Device Model NumberVAMPUNKNOWN
Device Catalogue NumberPXVPL2284
Device Lot Number64598033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer03/30/2023
05/01/2023
05/23/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date04/25/2023
05/22/2023
06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Hospitalization;
Patient Age31 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite